Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 149, NWS St. Louis, MO

September 1, 2013Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 1, 2013, 9:21 AM CDT for Moniteau County, Missouri. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2013, 9:21 AM CDT (14:21 UTC)
Expired
Sep 1, 2013, 10:15 AM CDT
In force
54 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Moniteau County, MO

The radar

The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 10:09 AM CDTTSTM WND GST 452 W Enon, MOESTIMATED WINDS OF 40 TO 50 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
440 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WUUS53 KLSX 011421
SVRLSX
MOC135-011515-
/O.NEW.KLSX.SV.W.0149.130901T1421Z-130901T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
921 AM CDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONITEAU COUNTY IN CENTRAL MISSOURI...

* UNTIL 1015 AM CDT

* AT 915 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
  TIPTON...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF DAMAGING 
           WINDS.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TIPTON...CALIFORNIA...CLARKSBURG...MCGIRK...HIGH POINT...LATHAM...
  KLIEVER AND ENON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3868 9285 3869 9284 3868 9262 3873 9260
      3870 9241 3842 9249 3843 9258 3845 9265
      3860 9285
TIME...MOT...LOC 1419Z 282DEG 18KT 3869 9302

HAIL...<.75IN
WIND...60MPH

$$

GLASS
2 follow-up statements
296 
WWUS53 KLSX 011445
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 AM CDT SUN SEP 1 2013

MOC135-011515-
/O.CON.KLSX.SV.W.0149.000000T0000Z-130901T1515Z/
MONITEAU MO-
945 AM CDT SUN SEP 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONITEAU
COUNTY UNTIL 1015 AM CDT...

AT 941 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIPTON...AND
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TIPTON...CALIFORNIA...CLARKSBURG...MCGIRK...HIGH POINT...LATHAM...
KLIEVER AND ENON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3868 9285 3869 9284 3868 9262 3873 9260
      3870 9241 3842 9249 3843 9258 3845 9265
      3860 9285
TIME...MOT...LOC 1445Z 280DEG 21KT 3862 9280

HAIL...<.75IN
WIND...60MPH

$$

GLASS
569 
WWUS53 KLSX 011515
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT SUN SEP 1 2013

MOC135-011525-
/O.EXP.KLSX.SV.W.0149.000000T0000Z-130901T1515Z/
MONITEAU MO-
1015 AM CDT SUN SEP 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR MONITEAU COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3868 9285 3869 9284 3868 9262 3873 9260
      3870 9241 3842 9249 3843 9258 3845 9265
      3860 9285
TIME...MOT...LOC 1515Z 280DEG 21KT 3859 9258

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:59 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 1, 6:59 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
659 AM CDT Sun Sep 1 2013

.UPDATE:
Issued at 653 AM CDT Sun Sep 1 2013

Have increased POPs for the next few hours across the eastern
Ozarks where the showers and thunderstorms have increased in
coverage this morning. Further to the northwest convection
appears to be starting to weaken as it moves into northeast
Missouri. Have kept likely POPs for a few hours this morning in
these areas for weakening thunderstorms and then chance pops this
afternoon for redevelopment.

Have also added some dense fog to parts of west central Illinois
as visibility in this area has dropped at or below 1/4SM. Feel the
threat will be temporary with winds increasing this morning.

CVKING

&&

.SHORT TERM:  (Through Tonight)
Issued at 334 AM CDT Sun Sep 1 2013

Cold front is on the way. Currently, clusters of thunderstorms
stretch from northwest Iowa to central Kansas ahead of the front and
in a zone of moisture convergence on the nose of the low level jet.
There are also a few residual showers along and ahead of the weaker
cold front that continues to settle south across the Ozarks early
this morning.

Heat advisory will remain in effect for St. Louis Metro area and
parts of south central Illinois where temperatures have the
potential to climb back into the upper 90s today ahead of the cold
front. There certainly remains some uncertainty as to how far east
the convection diving south from Iowa will make it this morning.
The effect of the cloud cover could keep temperatures cooler, but
feel its prudent to keep the advisory in effect now until we are
sure it is not going to verify.

Latest model guidance, along with time/distance of radar imagery,
has the thunderstorms moving into the northwest portion of the CWA
shortly after 13Z. The main push for the convection should be toward
central Missouri, with the expectation that additional thunderstorms
developing later this afternoon and evening along/ahead of the
actual cold front. These thunderstorms could be severe and capable
of producing strong winds per SPC day one convective outlook.

CVKING

.LONG TERM:  (Tonight through Saturday)
Issued at 334 AM CDT Sun Sep 1 2013

The front will clear the CWA late tonight with cooler and drier air
filtering into the CWA for Labor Day and Tuesday.  Temperatures will
slowly moderate through the remainder of the week with highs
approaching 90 degrees again next Saturday.

CVKING

&&

.AVIATION:  (For the 12z TAFs through 12z Monday Morning)
Issued at 630 AM CDT Sun Sep 1 2013

Area of TSRA across srn IA and NW MO is expected to continue move
ESE this morning. While the TSRA shud begin to dissipate somewhat
thru the morning, they are expected to reach KCOU and KUIN in a
couple of hours. Still anticipate another round of TSRA this
afternoon into the evening...but timing and location will largely
depend on how quicking ongoing TSRA moves out of the region. Any
of these storms will be capable of becoming severe producing
damaging wind gusts and hail. The cdfnt shud move thru the region
leaving NW winds and a mostly clear sky tonight.

Specifics for KSTL: Believe ongoing TSRA across wrn portions of MO
will dissipate before reaching terminal. However, trends will
continue to be monitored. While onging TSRA will influence what
happens this afternoon, still anticipate a round of TSRA this
afternoon into the evening hours. Believe coverage will be a
little more sct compared to yesterday, but do not currently
anticipate a widespread organized cluster of storms. Otherwise,
winds shud become more nly tonight with clouds clearing.

Tilly

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY until 7 PM CDT this evening FOR Franklin MO-
     Jefferson MO-Lincoln MO-St. Charles MO-St. Louis City MO-
     St. Louis MO-Warren MO.

IL...HEAT ADVISORY until 7 PM CDT this evening FOR Bond IL-Calhoun IL-
     Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
     St. Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Sep 1, 3:52 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 AM CDT SUN SEP 1 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
352 AM CDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE HEAT ADVISORY REMAINS IN EFFECT FOR PORTIONS OF EAST CENTRAL
MISSOURI AND SOUTHWEST AND SOUTH CENTRAL ILLINOIS THROUGH EARLY
SUNDAY EVENING. PEAK AFTERNOON HEAT INDEX VALUES OF 100 TO 105
DEGREES CAN BE EXPECTED.

THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS PORTIONS OF
NORTHEAST MISSOURI AND CENTRAL MISSOURI.

THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON AND THIS EVENING. SOME
OF THESE THUNDERSTORMS MAY BE SEVERE AND CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:14 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren46 min
Aug 31, 7:46 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis44 min
Sep 1, 1:10 PM CDTSevere Thunderstorm WarningLSXJefferson50 min
Sep 1, 2:01 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.